

St. Thomas Church, Newark, DE September 2019

As we start a new school year, exciting things are happening in Children's Ministries. Here are the highlights so far. Please read carefully and find out how you and your family can be involved!!



Summer Children's Worship for children 3 years and older ran from June 9 through August 25 during the 10:30 service. Our theme this year was "God's Big Backyard": Where Kids Have a Blast Serving Jesus. Each week, in our very own "Big Backyard", the children engaged in activities (art, drama, music, games, service project) based on one of the many bible stories that illustrate how we can serve our families, our friends, our neighbors, our communities, and God. As part of our service to our neighbors and God this summer, the children packed 75 "Go Bags" to be given to Newark Empowerment Center. Thank to everyone who donated money or supplies to help with the project.



KICKOFF Regular Weekly Children's Worship

Regular Children's Worship will begin again on September 8 for children ages 3 years to 6th grade. Sunday School normally runs from 9:30 to 11:10. (See below for a description of our nursery times and program.) Registration for Sunday School will begin at 9:30 in the Great Hall on September 8 and will be followed by a short introduction to St. Thomas' children's and confirmation programs. The children will then join their worship leaders for a shortened session. Come early so you have time to partake in our first Breakfast Club! (See below.)

In September, regular Children's Worship will be held on September 8, September 15, and September 22. September 29 will be a Family Church Sunday. (See below.) We will be using Godly Play for children 3 years to Kindergarten and Living the Good News for children in grades 1 to 6. In each of the classrooms, we will follow a worship schedule that mimics the liturgy of the Episcopal Church: greeting and opening prayer, liturgy of the word, response in the form of art and prayer, and feast and fellowship. The older children will also participate in activities which will give them a deeper understanding of our Episcopal faith and traditions. This year our children's worship team leaders (Sunday School teachers) and nursery staff will include Belinda Young-Payne, Brandi McGough, Giorgio Melloni, Cana Hartman, Lisa Swain, Kelly Tompkins, and Madeline Johnson. Below please find typical schedules for our classrooms:

St. Thomas Children's Worship Outline (for 3 years old to Kindergarten)		
9:30-9:45	Breakfast Club	15 minutes
9:45-9:55	Building the Circle/Getting Ready	5-10 minutes
9:55-10:15	The Lesson and Wondering	20 minutes
10:15-10:40	Individual Response Time	25 minutes
10:40-10:45	Putting Things Away/Cleanup	5 minutes
10:45-10: 55	Bible Reading	10 minutes
10:55-11:05	Great Thanksgiving/Prayers	10 minutes
11:05-11:10	Blessing	5 minutes
time of year, and special circumstances. St. Thomas Children's Worship Outline (for 1 st to 6 th grade)		
9:30-9:45	Breakfast Club	
9:45-10:00	Getting Started/Greeting	
10:00-10:25	Today's Gospel	
10:25-10:50	Response/Activity	
10:50-10:55	Clean Up	
10:55-11:10	Great Thanksgiving/Our Prayers	
(Extra Time: look through catechism in back of Book of Common Prayer or Children's Book of Common Prayer to explore different parts of our worship and sacraments.)		



Family Church Sunday

September 29 will be a Family Church Sunday. On Family Church Sunday, there will be no separate children's worship time. Families should plan to attend their chosen regular service together as a family. Children are invited to try their hand at ushering, greeting, reading or any other way of serving that interests them on these days. Contact Belinda for more information.



Breakfast Club

All children and families are invited to attend Sunday Morning Breakfast Club between 9:30 and 9:45 on every Sunday that there is Sunday School this year. During Breakfast Club, children and families will have a chance to gather for a quick feast and fellowship before the children go on to Sunday School. Each family is asked to sign up to bring breakfast items and to clean up at least two times this week. Feel free to sign up for more than two Sundays. Breakfast items could include bagels, donuts, muffins, pop tarts, Danish, fruit, whatever families want to share. The SignUp Genius link to sign up to host is below:

https://www.signupgenius.com/go/10C0C4CAAA62CAB9-sunday



Monthly Birthday Celebrations

We will celebrate birthdays on the first Sunday of the month with mini cupcakes and a prayer during our Breakfast Club time so please make sure your child attends so we can all celebrate and bless him or her for another year of awesomeness! Also, if your child has a September Birthday, let us know ASAP so we can celebrate on September 8.



Back to School Pizza Party

After everyone has had time to settle into new school routines, we will celebrate with a back to school pizza party. Please join us after the 10:30 service for pizza, drinks, fellowship and a back-to-school craft on September 29.



Coming soon: a new St. Thomas parents group that will meet once a month from 9:45 -10:15 for fellowship, discussion, education. Topics ad activities will vary from month to month and suggestions are welcome.



:

The Crèche (Nursery)

Our nursery is available from 9:15 to the end of the 10:30 service for children ages birth to 3 years and is regularly staffed by Michael McGough and Jacob South.



Children's Ministries Contact Information

- Please contact Belinda Young-Payne or any of the Children's Worship Team Leaders with any questions or comments you may have about any of our activities
- Belinda can be reached at 302-832-8834, 302-388-4017, or belmar43@aol.com.